Thunderstorm Wind, Livingston
- When
- December 23, 1:17 AM CST
- Where
- Livingston County, Odell
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.000, -88.520
A roof was blown off a building.
A thin but powerful line of convection moved across northern Illinois during the early morning hours of December 23rd. Despite only a few bolts of lightning, these storms produced widespread wind damage across many areas with wind gusts as high as 70 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A thin but powerful line of convection moved across northern Illinois during the early morning hours of December 23rd. Despite only a few bolts of lightning, these storms produced widespread wind damage across many areas with wind gusts as high as 70 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Dec 22, 10:23 PM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
1023 PM CST SAT DEC 22 2007
.DISCUSSION...
315 PM CST
SCENARIO REGARDING MAJOR CYCLOGENESIS TAKING PLACE NEXT 24 HRS HAS
CHGD LTL. ONLY SIG CGS IN INHERITED FCST IS TO ISSUE A WIND ADVRY
FOR ENTR AREA FOR SUN INTO SUN NGT.
REGARDING WIND EVENT...ADVSRY WOULD APPEAR TO BE BORDERLINE EVENT
ATTM. YES...ITS GONNA GET WINDY AND QUITE UNPLEASANT BY ERLY
SUNDAY. LLVL GRADIENT FORCING AND COLD ADVECTION SUPPORT STG
WINDS. HOWEVER FQT HIGH GUSTS WOULD APPEAR MORE LIKELY TO S OF AREA
WHERE DOWNWARD MOMENTUM AND MID/UPR LVL JET AXIS CURLS UNDER UPR LOW
FCST TO MOVE DIRECTLY OVHD OF FA ON SUN.
CURRENT RADAR/SATLT TRENDS SHOW PCPN EXPANDING RPDLY FROM KS NEWD
INTO IA...WITH STG TRANSVERSE BANDING SHOWING UP OVR SERN IA. THIS
IS IN RESPONSE TO RAPID DEEPENING OF UPR LVL SYS LIFTING OUT OF SRN
PLAINS BEGINNING TO INCR OMEGA FIELD DOWNSTREAM OVR MOISTURE RICH
AMS. CURRENT VIS IMAGERY SHOWS THIS VERY WELL WITH INCR IN CLOUD
TOP TEXTURE. IT ALSO SHOWS DVLPG ARC OF CONVECTION FROM NWRN
MO-SERN MO WHERE IT MERGES WITH SQLN THAT EXTENDS SWD INTO WRN LA.
MODELS REMAIN QUITE CONSISTENT IN DVLPG THIS LOW AS IT TRACK OVR CHI
JUST AFT MIDNIGHT...THEN CONTINUES NWD INTO ONTARIO. GIVEN OBVIOUS
DYNAMICS...EXPECT CONVECTION TO SW TO INCR IN COVERAGE AND MOVE
QUICKLY INTO FA FROM SW THIS EVEING...AHD OF MID LVL DRY SLOT. ONCE
LOW PASSES...MOST NOTABLE WX FOR NRN IL/NWRN IND WILL BE WIND AND
FALLING TEMPS. HAVE MADE NO CHGS TO SNOW FCST OVERNIGHT...WITH
PERHAPS AN INCH OR TWO WRN PORTIONS OF AREA...AND GENLY A DUSTING
ELSEWHERE AS COLDER AIR COMES IN AND AREA IS DRY SLOTTED.
24-HR LLVL TRAJECTORY FCST IS BASIS FOR NON-DIURNAL TEMP GRIDS THRU
SUN NGT. THESE SUPPORT 30 F DEG 24 HR TEMP DROPS MOST AREAS. WITH
SYSTEM/S COLD CORE FCST TO PASS THRU FA ON SUNDAY...EXPECT TEMPS TO
SLOWLY FALL THRU MIDDAY...THEN DROP OFF SLIGHTLY WITH NOCTURNAL
COOLING SUN NGT.
MODERATION IN TEMPS MON-CHRISTMAS DAY AS COLD POOL SHIFTS EWD AND
UPR RIDGING DVLPS IN ADVANCE OF NXT SYS.
DON/T HAVE A WHOLE LOT OF CONFIDENCE IN FCST MID-LATE WEEK. TREND
IS CONSISTENT IN KEEPING ACTIVE LOW INDEX PATN GOING.
HOWEVER...EVOLUTION OF ASSD SFC SYSTEMS LOOKS SOMEWHAT
METEOROLOGICALLY INCONSISTENT...WITH GFS ANYWAY. MODEL HAS NEG
TILTED SYSTEMS COMING IN WITH ASSD SFC REFLECTIONS FORMING WELL INTO
COLDER AMS RATHER THAN ALG LLVL BAROCLINIC ZONES. GOOD EXAMPLE IS
WITH PLACEMENT OF WEAK LOW OVR SUX AT 132 HR. BASED ON THIS WILL
MAKE LTL CHG TO FCST BEYOND DAY 4.
MERZLOCK
&&
.AVIATION...
FOR THE 0600 UTC TAFS...
THE SURFACE LOW WAS OVER EASTERN MISSOURI AT 3 UTC. THE LOW WILL
MOVE OVER NORTHEAST ILLINOIS AND TO CENTRAL LAKE MICHIGAN BY 12
UTC SUNDAY. THIS WILL BRING A SHIFT IN THE WIND AROUND 10 UTC. THE
WIND IS EXPECTED TO BECOME WEST AT 15 TO 25 KNOTS WITH SNOW
FLURRIES. THE LOW MOVEMENT SPEED SEEMS ON TRACK FOR THIS FORECAST.
THE SNOW MAY BRING THE VISIBILITY TO 2 MILES OR LESS. ONCE THE LOW
GETS OVER LAKE MICHIGAN THE SNOW WILL TAPER TO FLURRIES. WE EXPECT
STRONG WIND AND MVFR CEILINGS SUNDAY AFTERNOON.
&&
.MARINE...
0417 UTC
WE WILL KEEP THE STORM WARNING WITH THIS LOW. THE LOW WILL
INTENSIFY. THERE ARE THUNDERSTORMS WITH THIS LOW. THIS IS
AN INDICATION OF THE UNSTABLE CONDITIONS THAT ARE A PART OF
RAPID FALL IN THE SURFACE PRESSURE. WE EXPECT THE STORM WIND
WILL OCCUR SUNDAY AFTERNOON AND EARLY EVENING.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY FROM 6 AM TO 9 PM CST SUNDAY FOR ILZ003>006-
011>014-020-022-023.
WIND ADVISORY FROM 6 AM TO 6 PM CST SUNDAY FOR ILZ008-010-019-
021-032-033-039.
IN...WIND ADVISORY FROM 6 AM TO 9 PM CST SUNDAY FOR INZ001-002-010-
011.
WIND ADVISORY FROM 7 AM TO 7 PM EST SUNDAY FOR INZ019.
LM...STORM WARNING FROM 6 AM SUNDAY TO 2 AM CST MONDAY FOR LMZ777-779.
GALE WARNING FROM 4 AM SUNDAY TO 2 AM CST MONDAY FOR LMZ740>745.
&&
WFO LOTHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 417 PM CST SAT DEC 22 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 232230- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 417 PM CST SAT DEC 22 2007 /517 PM EST SAT DEC 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT THROUGH MIDNIGHT OVER NORTHWESTERN INDIANA AND PORTIONS OF NORTHEASTERN ILLINOIS GENERALLY EAST OF THE INTERSTATE 39 CORRIDOR. RAIN WILL CHANGE TO SNOW LATE TONIGHT. SNOW COULD BRIEFLY FALL RATHER HEAVILY AT TIMES...WITH 1 TO 2 INCHES OF ACCUMULATION POSSIBLE...MAINLY OVER NORTH CENTRAL ILLINOIS...AND AN INCH OR LESS OVER NORTHEASTERN ILLINOIS AND NORTHWESTERN INDIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WIND ADVISORY IS IN EFFECT FOR THE OUTLOOK AREA FROM SUNDAY MORNING THROUGH EARLY MONDAY MORNING. WESTERLY WINDS WILL GUST TO AROUND 40 TO 45 MPH DURING THE DAY SUNDAY. STRONG WINDS WITH GUSTS TO 35 TO 40 MPH WILL CONTINUE INTO SUNDAY NIGHT. COLD AIR FILTERING OVER THE REGION COMBINED WITH THE STRONG WINDS WILL DRIVE WIND CHILL READING TO 5 BELOW ZERO SUNDAY NIGHT AND MONDAY. THE POTENTIAL EXISTS FOR MORE ACCUMULATING SNOWS WEDNESDAY THROUGH FRIDAY AS THE UNSETTLED WEATHER PATTERN CONTINUES. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOW ACCUMULATION WOULD BE APPRECIATED. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-232230- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 417 PM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT TONIGHT OVER THE SOUTHERN PORTIONS OF LAKE MICHIGAN. A GALE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH LATE SUNDAY NIGHT. WEST GALES TO 35 KNOTS ARE EXPECTED TO DEVELOP FOLLOWING THE PASSAGE OF A STRONG COLD FRONT CROSSING THE LAKE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WEST GALES WILL CONTINUE THROUGH SUNDAY NIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE POSSIBLE THROUGH THE DAY ON MONDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-232230- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 417 PM CST SAT DEC 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN LAKE MICHIGAN THROUGH MIDNIGHT TONIGHT. A DEEP LOW PRESSURE SYSTEM WILL TRACK ACROSS NORTHEASTERN ILLINOIS LAKE TONIGHT TO THE UPPER PENINSULA OF MICHIGAN TOMORROW. FOLLOWING THE PASSAGE OF A STRONG COLD FRONT ASSOCIATED WITH THIS SYSTEM...WINDS WILL QUICKLY SHIFT FROM SOUTHERLY TO WESTERLY AND INCREASE TO STORM FORCE WINDS TO 50 KNOTS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WESTERLY STORM FORCE WINDS TO 50 KNOTS WILL CONTINUE THROUGH LATE SUNDAY NIGHT. WESTERLY GALE FORCE WINDS WILL THEN CONTINUE THROUGH MONDAY AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO KREIN
The Chicago radar (KLOT), 76 km away, was scanning. The volume nearest the first event began at 07:17 UTC.
12 thunderstorm wind. Local standard time, as filed.
A roof was blown off a building.
A machine shed was blown into a roadway.
A utility pole was snapped off. Part of the pole went through the roof of a building.
Utility poles were blown down.
Trees were blown down at 117th Street and Ridgeland.
Numerous tree limbs and power lines were blown down.
Numerous tree limbs and power lines were blown down.
A tree was blown down blocking Mcconnell Road at Lily Pond.
A gust to 68 mph was measured at Midway Airport.
A tree was blown down on a house.
Numerous trees, tree limbs and power lines were blown down.
A gust to 63 mph was measured at Chicago O'hare Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, December 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 69667, 69668, 69669, 69670, 69671, 69672, 69673, 69674, 69676, 69675, 69678, 69677.